Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Shrinkwrapping and the taming of hyperbolic 3-manifolds
HTML articles powered by AMS MathViewer

by Danny Calegari and David Gabai HTML | PDF
J. Amer. Math. Soc. 19 (2006), 385-446

Abstract:

We introduce a new technique for finding CAT$(-1)$ surfaces in hyperbolic 3-manifolds. We use this to show that a complete hyperbolic 3-manifold with finitely generated fundamental group is geometrically and topologically tame.
References
Similar Articles
Additional Information
  • Danny Calegari
  • Affiliation: Department of Mathematics, Caltech, Pasadena, California 91125
  • MR Author ID: 605373
  • David Gabai
  • Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
  • MR Author ID: 195365
  • Received by editor(s): June 22, 2004
  • Published electronically: December 7, 2005
  • Additional Notes: The first author was partially supported by Therese Calegari and NSF grant DMS-0405491
    The second author was partially supported by NSF grant DMS-0071852
  • © Copyright 2005 by Danny Calegari and David Gabai
  • Journal: J. Amer. Math. Soc. 19 (2006), 385-446
  • MSC (2000): Primary 57M50, 57N10; Secondary 30F40, 49F10
  • DOI: https://doi.org/10.1090/S0894-0347-05-00513-8
  • MathSciNet review: 2188131